Losing hope

Posted by barnowl53 @barnowl53, Sep 5, 2018

I’ve been depressed since my 20s (am in my mid-60s now). A year ago I took a nosedive and became anxious as well as much more deeply depressed. Everything scares me – even something as mundane as taking my car through the car wash. I used to read and listen to music all the time. Now I haven’t read or listened to anything in a year. I’ve been in outpatient groups and on a number of medicines – the latest group is buspar, anafranil, Seroquel, klonopin, lamictal and Viibryd (I’m weaning off that). Every once in a while – say, once a week – I feel OK, the way I used to when I was moderately depressed. The rest of the time is just unbearable. What’s next? Transcranial magnetic stimulation? ECT? Thank you for listening.

Problem is I like how I felt on 10 mg of Lexipro but can’t live with low sugars every day and having low blood sodium is dangerous.

Liked by Parus

REPLY
@1lundboat

I am bipolar so know what you are going through. I am on medication as well. I am 65. For the most part I have been stable for the past couple of years. I am also an alcoholic. I see a psychologist twice a week and my psychiatrist every six weeks. I also go to a group called Dual Recovery Anonymous (DRA) To join you need to be an alcoholic or drug addiction or a compulsive Overeater plus a mental disorder such as you have, depression or bipolar like myself. The group helps. Just like diabetis like I have people can learn to manage their psychiatric illness. Does not mean I won't have symptoms once in awhile but if I talk about the symptoms and share with my doctors I can get through it. You can do it also. I Don't know how this works but if you are able to send me a message contact me anytime. I am in Illinois.

Jump to this post

Hi, @1lundboat – if you would like, you can communicate privately with another Connect member (or they can choose to do so with you) by going to their profile (click on the other member's username or profile image), and then you will see "Send private message" right near the top of that page.

We have some discussions related to bipolar and on addictions, if you'd be interested in participating or starting a new discussion. If you wanted to start a new discussion on either of those topics, you would go to the Mental Health group and then click on the gray box that says "Start a new discussion" at the upper left, https://connect.mayoclinic.org/group/mental-health/

Here are the bipolar-related threads:
-on aripiprazole (Abilify), https://connect.mayoclinic.org/discussion/anyone-try-abilify/?pg=1#chv4-comment-stream-header

-on bipolar and some simultaneous conditions, https://connect.mayoclinic.org/discussion/bipolar-disorder-central-sensitization-autoimmune/?pg=1#comment-114360

– on quetiapine (Seroquel), https://connect.mayoclinic.org/discussion/seraquel/?pg=1#chv4-comment-stream-header

Here is an addiction-related discussion you might also be interested in, on preventing lapses: https://connect.mayoclinic.org/discussion/recognize-plan-prevent-addiction-lapses/?utm_campaign=search

REPLY

Please look at the GAPS diet. Google and read about it. I know people that have had success with it. I have a GAPS consultant that is excellent if you can afford out of pocket. She will skype with you. At least talk to her.

REPLY

Is that the same as keto. That’s what I use for blood sugars as my body cannot handle carbs so much after 42 years of diabetes. I will look into it. Thanks for your reply.

Liked by Parus

REPLY

No – not same as keto. My son has major stomach issues so we started GAPS. Ended up helping his stomach and helping anxiety tremendously too. Couldn't believe it. Not an easy protocol but worth it.

Liked by Parus

REPLY

Would anyone have any experience with Clonidine for anxiety and weaning off lexipro? I would appreciate it very much. I also have Pots syndrome and if anyone also has this, would like to know if Clonidine has helped. My Dr has suggested it. Thank you.

REPLY

Totally different meds. Clondine should help you sleep. Clonidine is used for all kinds of issues. They give it to kids with ADHD or kids having trouble sleeping. Never heard of using with POTS but I know it originally used for blood pressure. Haven't heard of bad side effects so that is good. You will know right away if it helps.

REPLY

Neurostar TMS changed my life. I am 45 years old and felt the same way you are describing. I did 36 TMS treatments & my depression is gone for the most part. I do have ups & downs, but that is normal in life. I wish you the best of luck!

REPLY

Thank you. Will look this up.

Liked by mel6415

REPLY

Any side effects and how one do the treatments last? I use put my information in to see f they take my insurances. Life without anxiety… heaven on earth! Thank you.

REPLY
@farabella

Thank you. Will look this up.

Jump to this post

There is a great book that you can order for FREE on the Neurostar website. When you go to the website, click on "patient corner" and scroll all the way down to the bottom. The book is called "3,000 Pulses" and it is a memoir of a woman who suffered from depression for years & her story about deciding to do TMS & how it changed her life. I read it before I started & it gave me HOPE! I truly feel that you have to have HOPE that something is going to work, for it to work! Can't hurt to give it a shot! I got to the point nothing was helping me, so I said "what the heck" & I am so glad I did! Let me know if you decide to do it. Good luck!

REPLY

Thanks. I found a center right near me and am calling tomorrow to see if they would take my insurance. It seems a little scary, though. Did you ever wean from an antidepressant? How did you make out with that? Thanks for telling me about this. I will check it out tomorrow.

Liked by Lisa Lucier

REPLY

I will pray for positive results as you move forward. I have had issues with depression, as well, and it is no fun. And my situation is not as deep as yours. But know I am your friend when you get lonely. God bless us every one.

REPLY
@lovetoall

I will pray for positive results as you move forward. I have had issues with depression, as well, and it is no fun. And my situation is not as deep as yours. But know I am your friend when you get lonely. God bless us every one.

Jump to this post

Thank you so much. I appreciate this very much. Do you get a headache when you have these treatments?

REPLY
@lovetoall

I will pray for positive results as you move forward. I have had issues with depression, as well, and it is no fun. And my situation is not as deep as yours. But know I am your friend when you get lonely. God bless us every one.

Jump to this post

I have to say that I am going soon to go from 5 mg of Lexipro to one every other day and I am so scared I’m shaking and crying. I’ve never been this scared before because of everything I’ve read that people go through. Wondering what it will be like and if I will be able to take care of my special needs son when I go thru this, how long it will last and my mind goes on and on.

REPLY
Please login or register to post a reply.